Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 33, NWS Fort Worth, TX

May 2, 20244 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at May 2, 2024, 2:55 AM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2024, 2:55 AM CDT (07:55 UTC)
Expired
May 2, 2024, 5:00 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Jack County, TX, Palo Pinto County, TX, Parker County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:29 PM CDT, 12 hours 26 minutes earlier.

Area forecast discussion, May 1, 2:29 PM CDT, 12 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
229 PM CDT Wed May 1 2024

...New Long Term...

.SHORT TERM... /Issued 207 PM CDT Wed May 1 2024/
/Through Thursday/

After our brief break, another period of unsettled weather begins
later today. The 70F isodrosotherm is already within our CWA, with
even richer boundary-layer moisture approaching Central Texas. It's
within this deeper moisture that bubbles on visible satellite and
weak echoes on radar are foreshadowing the convective potential
later this afternoon. Just south of our southern boundary, MLCAPE
values exceed 2000 J/kg and MUCAPE values top 3000 J/kg owing to
steep mid-level lapse rates. Although these initial convective
attempts are separated from the boundary layer, effective erosion
of the remaining inhibition should allow for updrafts to be rooted
in the rich surface layer. Deep-layer shear and classically veered
profiles will favor supercells. These storms would have a tendency
to move north faster than the buoyant boundary layer can advect,
and they may weaken as they ingest the somewhat cooler, cloud-
stifled parcels within our CWA. Nonetheless, the more enduring
cells could still pose a wind/hail threat, and low LCLs and
adequate 0-1km shear will maintain a tornado threat. Some of these
storms may survive as far north as the Dallas/Fort Worth Metroplex
after dark.

A West Texas dryline will come alive late this afternoon. The
mid-level impulse responsible for the initiation will be further
enhanced by the convection as it approaches North and Central
Texas this evening. There may be little separation in space and
time between the activity mentioned in the paragraph above and the
subsequent round that will arrive later in the evening and
through the overnight hours. Discrete hail cores will eventually
give way to a more linear complex that will primarily pose a wind
threat. While wetting rainfall is anticipated for much if not all
of the region, our main focus for flooding remains within the
ongoing Flood Watch where positive soil moisture anomalies from
recent rainfall coincide with the greatest QPF from tonight's
event. However, heavy rainfall outside of the watch area could
also reaggravate flooding issues elsewhere. Some showers or storms
may linger in its wake, but the main MCS should exit into East
Texas around daybreak Thursday morning.

A lull in convective activity should follow on Thursday, but the
atmosphere may be able to recharge by afternoon. Another round of
warm-advection showers and storms could spread north across the
region by late Thursday afternoon. While these cells would likely
be less organized and generally less robust than their
predecessors 24 hours earlier, they could still pose a wind/hail
threat. However, the more significant storm potential will
accompany a cold front that will approach our northwestern
frontier Thursday evening.

25

&&

.LONG TERM... /NEW/
/Thursday Night and Beyond/

This unsettled weather pattern will continue into the weekend with
periodic chances for showers and thunderstorms expected through at
least late Sunday.

A cold front will sag south toward the Red River Valley Thursday
evening with a dryline extending south out of southwestern
Oklahoma toward the Texas Big Bend region. Convection initiation
will likely take place near the triple point and along the dryline
well west of our forecast area as surface dewpoints in the upper
60s/low 70s and 3000-3500 J/kg MLCAPE pool ahead of these
features. Initial storm mode will likely begin as discrete/semi-
discrete supercells, but transition to clusters of cells and
possibly an MCS Thursday night as this activity shifts into our
forecast area. Sporadic hail and a few strong to severe wind gusts
will be the primary hazards. This activity should be progressive
enough to preclude any widespread flooding concerns, but with the
recent rainfall and saturated soils, a localized threat for flash
flooding may develop late Thursday night into Friday morning,
especially east of I-35.

Much of the region will likely remain dry through the remainder of
Friday, although isolated to scattered convection will be possible
in the vicinity of the frontal boundary meandering near the Red
River Valley and along any lingering outflow boundaries from the
morning activity, primarily east of I-35. Additional development
may occur across portions of West Texas along a dryline late
Friday afternoon and push toward our western zones late Friday
evening/night. Isolated severe hail and damaging wind gusts would
be possible if this activity is able to maintain into our western
zones. More widespread rainfall is expected once again Saturday as
another cold front is progged to shift into North Texas. Especially
Saturday night into Sunday morning as guidance continues to
suggest a more potent shortwave trough will move overhead this
frontal boundary. By late Sunday into early Monday, the front will
lift north, leaving our area mostly precip-free into early next
week.

Ensemble guidance continues to highlight the strengthening of a
mid-level ridge over portions of the Gulf Coast and northern
Mexico by midweek next week. Rising mid-level heights and
increasing south-southwesterly low-level flow will push
temperatures into the mid/upper 80s, possibly lower 90s, by the
middle portions of next week. With a humid airmass remaining
overhead, heat index values could rise into the mid/upper 90s,
possibly nearing 100 degrees across portions of Central Texas, by
Wednesday/Thursday of next week. Summer is coming. I hope y'all
are ready, because I'm not :(

Langfeld

&&

.AVIATION... /Issued 207 PM CDT Wed May 1 2024/
/18Z TAFs/

Concerns include thunder potential and IFR ceilings Thursday.

MVFR ceilings will eventually climb above 3kft AGL this afternoon
though this process will be slower across Central Texas. These
clouds have slowed the warming of the surface layer, which is
still separated from the stronger momentum air within the cloud-
bearing layer. The 18Z TAF tempers wind speeds, but somewhat
stronger sustained speeds with higher gusts may still occur later
this afternoon.

Convective attempts continue to struggle across Central Texas, but
guidance maintains the potential for storms to impact the Waco
terminal late this afternoon. The introduction of VCTS is the same
warm-advection activity that may trek as far north as the Dallas/
Fort Worth for the initial TEMPO group in the Metroplex (02-04Z).
The main MCS with wind potential will be after midnight along the
I-35 corridor, thankfully during the nocturnal minimum for
aviation operations.

Some showers/storms may trail behind the MCS, but the TAFs
endeavor to limit the duration of TS. After the thunderstorm winds
subside, a period of low-level wind shear may follow (not
currently included). IFR ceilings will then follow and persist
throughout the daylight hours of Thursday morning. Reductions in
visibility are likely above the rain-soaked ground, but the
ceilings will determine the flight category.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  81  68  83  68 /  70  70  50  20  30
Waco                67  80  69  82  68 /  80  70  30  20  20
Paris               66  76  66  80  65 /  60  90  70  40  20
Denton              66  81  66  83  67 /  70  60  50  20  30
McKinney            67  79  67  83  67 /  70  70  60  30  30
Dallas              68  81  69  83  69 /  70  70  50  30  30
Terrell             67  79  67  82  67 /  80  80  50  30  20
Corsicana           68  81  70  83  68 /  80  90  40  30  20
Temple              67  81  70  83  68 /  80  50  30  20  20
Mineral Wells       67  84  66  84  66 /  70  30  40  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 7 PM CDT this evening through Thursday
afternoon for TXZ121-122-134-135-142>148-156>162-174-175.

&&
Hazardous weather outlook, May 1, 2:48 PM CDT, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
248 PM CDT Wed May 1 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
248 PM CDT Wed May 1 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are possible this afternoon, mainly across
Central Texas. Widespread thunderstorms are then expected tonight
across all of North and Central Texas. Damaging wind gusts and flash
flooding are the main threats, with a lower threat of large hail and
tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Daily storm chances will continue through the weekend. The highest
severe threat during this timeframe will be Thursday evening into
Thursday night across Western North Texas. Heavy rainfall will likely
accompany this activity and could lead to localized flash flooding
concerns, especially over areas that are saturated from recent
rainfall.

.SPOTTER INFORMATION STATEMENT...
Timely reports of severe weather and flooding today and tonight will
be greatly appreciated.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:12 PM CDTFlash Flood WarningFWDFreestone, Limestone3 hr
May 1, 7:16 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone59 min
May 1, 7:47 PM CDTSevere Thunderstorm WarningFWDLeon43 min
May 1, 8:02 PM CDTFlash Flood WarningFWDLeon5 hr
May 1, 8:12 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon63 min
May 1, 9:44 PM CDTFlash Flood Warning Considerable damage threatFWDFreestone, Limestone3 hr
May 1, 10:16 PM CDTSpecial Weather StatementFWDMilam29 min
May 1, 10:36 PM CDTSpecial Weather StatementFWDFreestone24 min
May 1, 10:43 PM CDTSpecial Weather StatementFWDBurleson32 min
May 1, 11:27 PM CDTSevere Thunderstorm WarningFWDYoung63 min
May 1, 11:40 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens50 min
May 1, 11:55 PM CDTSpecial Weather StatementFWDLeon35 min
May 2, 12:22 AM CDTSpecial Weather StatementFWDLampasas38 min
May 2, 12:30 AM CDTSpecial Weather StatementFWDJack45 min
May 2, 12:31 AM CDTSpecial Weather StatementFWDStephens44 min
May 2, 12:46 AM CDTAreal Flood WarningFWDFreestone, Limestone55 min
May 2, 1:00 AM CDTSpecial Weather StatementFWDLampasas45 min
May 2, 1:41 AM CDTFlash Flood Warning Considerable damage threatFWDFreestone, Limestone8 hr
May 2, 1:54 AM CDTSpecial Weather StatementFWDCoryell36 min
May 2, 2:06 AM CDTSpecial Weather StatementFWDBell39 min
May 2, 2:17 AM CDTFlash Flood WarningFWDFalls, Limestone4 hr
May 2, 2:23 AM CDTSpecial Weather StatementFWDBell, Falls, McLennan, Milam52 min
May 2, 3:00 AM CDTFlash Flood WarningFWDMontague2 hr
May 2, 3:07 AM CDTSpecial Weather StatementFWDFalls23 min
May 2, 3:32 AM CDTSpecial Weather StatementFWDFalls, Limestone28 min
May 2, 3:40 AM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
May 2, 4:59 AM CDTSpecial Weather StatementFWDMcLennan31 min
May 2, 6:08 AM CDTFlash Flood WarningFWDFalls, Limestone, McLennan4 hr
May 2, 6:45 AM CDTFlash Flood WarningFWDLeon, Robertson3 hr
May 2, 6:45 AM CDTRiver Flood WarningFWDDenton14 hr
May 2, 9:00 AM CDTRiver Flood WarningFWDCollin11 hr
May 2, 2:14 PM CDTRiver Flood WarningFWDHunt23 hr

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.